MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA117902A
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024 the patient underwent treatment for an aneurysm originating from a prior medtronic endovascular graft.Two gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were used.It was reported that the physician extended the graft by using two vbx devices via kissing stent technique where one vbx device was placed in the right internal iliac artery and the other vbx device was placed in the right external iliac artery (unknown which was place where).One vbx device had axillary access using a 90cm 8fr destination¿ guiding sheath and the other vbx device had a right common femoral access site using a 45cm terumo destination¿ guiding sheath.Both sheaths were used with a boston scientific amplatz guidewire.When the physician was advancing the vbx device that had the axillary access, they met with some resistance.They did a negative pull back to ease with the advancement, however, resistance remained the same.Reportedly, there was no post dilation done on either vbx device.When, the physician was ready to remove the balloons, they first deflated the balloons but experienced a lot of resistance when trying to pin and pull out the sheath.The vbx balloon catheter with axillary access snapped completely inside in the sheath within 30 seconds of pulling out and the one with the common femoral access also stretched and snapped as well.Both balloons were fully contained within their sheaths.The balloons did not come off the catheters and still remained attached on the piece that separated.There were no fragments left inside the patient.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Section h6: updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The delivery system was returned to gore for evaluation.Evaluation of the returned products indicates one vbx device was returned tracked through an introducer sheath with the hub/shrink sleeve observed to be broken from the delivery system, thereby confirming the corresponding allegation for one of the devices.Using moderate force, the device was attempted to be withdrawn from the introducer sheath it was tracked through to no avail.The resistance experienced during advancement of the vbx device was not able to be replicated since the state of the device was no longer representative of how it would have been received by the user.Cause of the reported event cannot be established based on evaluation of the returned delivery system and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Two vbx devices were used during the same procedure and both delivery systems were returned for evaluation.Only one vbx device was broken inside the patient.Both of the vbx devices were of the same size.Therefore, we were unable to determine which device was involved with the reportable complaint.The second device information is: lot/serial (b)(6); catalog # bxa117902a; udi # (b)(4).The vbx device ifu was reviewed with respect to the complaint detail for the applicable region and time period, and the following ifu statements were identified as related to the failure mode(s) in both mpdcase (b)(5) and mpdcase (b)(4): ¿warnings ¿ forcefully removing the delivery system after deployment may cause the endoprosthesis to migrate, and/or cause inaccurate placement or delivery system damage which may require additional endovascular procedures or surgical intervention.¿ b4: updated event description.H6: removed codes c21 under investigation findings.Added code c19.H6: removed code d16 and added codes d15 and d16 under investigation conclusions.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent treatment for an aneurysm originating from a prior medtronic endovascular graft.Two gores® viabahn® vbx balloon expandable endoprosthesis (vbx device) were used.It was reported that the physician extended the graft by using two vbx devices via kissing stent technique where one vbx device was placed in the right internal iliac artery and the other vbx device was placed in the right external iliac artery (unknown which was place where).One vbx device had axillary access using a 90cm 8fr destination¿ guiding sheath and the other vbx device had a right common femoral access site using a 45cm terumo destination¿ guiding sheath.Both sheaths were used with a boston scientific amplatz guidewire.When the physician was advancing the vbx device that had the axillary access, they met with some resistance inside of the sheath.They did a negative pull back to ease with the advancement; however, resistance remained the same.Reportedly, there was no post dilation done on either vbx device.When, the physician was ready to remove the balloons, they first deflated the balloons but experienced a lot of resistance when trying to pin and pull out the sheath.The vbx balloon catheter with axillary access snapped completely inside in the sheath within 30 seconds of pulling out and the one with the common femoral access also stretched and snapped as well.Both balloons were fully contained within their sheaths.The balloons did not come off the catheters and still remained attached on the piece that separated.There were no fragments left inside the patient.It was reported there was no impact to the patient.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19724356
Report Number2017233-2024-05101
Device Sequence Number8290414
Product Code PRL
UDI-Device Identifier00733132637768
UDI-Public00733132637768
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXA117902A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale